Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 88, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 14, 2004, 12:58 PM CDT for Monroe County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 12:58 PM CDT (17:58 UTC)
- Expired
- Jul 14, 2004, 1:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Monroe County, AL
The radar
The Mobile radar (KMOB), 137 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 141758
SVRMOB
ALC099-141845-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1256 PM CDT WED JUL 14 2004
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN SOUTH CENTRAL ALABAMA
* UNTIL 145 PM CDT
* AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AS HIGH AS 60
MPH. THIS STORM EXTENDED FROM FOUNTAIN TO KEITH TO TUNNEL SPRINGS
AND WAS MOVING SOUTH AT 5 TO 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PETERMAN BY 110 PM CDT
BURNT CORN BY 115 PM CDT
WEST MONROEVILLE AND MONROEVILLE BY 125 PM CDT
MANISTEE AND DREWRY BY 135 PM CDT
THIS IS A DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3158 8747 3183 8729 3184 8692 3176 8692
3165 8713 3157 8716 3150 8718 3146 8723
3129 8742 3125 8755
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:59 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 14, 9:59 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 959 AM CDT WED JUL 14 2004 PER CURRENT RADAR TRENDS...HAVE UPDATED ZONES TO REDUCE RAIN CHANCES TO AROUND 40 PERCENT FOR ALL ZONES. HOWEVER...THERE IS NO APPARENT CAPPING INVERSION AND WE WILL SEE MORE STRONG THUNDERSTORMS AGAIN THIS AFTERNOON. LATEST VSBL SATELLITE TRENDS INDICATE NEARLY FULL SOLAR INSOLATION LATE THIS AM OVER MOST ZONES WHICH WILL SEND SFC TEMPS INTO THE 94 TO 98F RANGE INLAND...AND 92 TO 96F RANGE ALONG THE COAST. HEAT INDICES ALSO HEADED INTO THE 106-111F RANGE INLAND....BUT DEEP RADIATIONAL COOLING AT NIGHT WILL KEEP MINIMUMS WELL BELOW THE 80F THRESHOLD FOR A HEAT ADVISORY. THE LOCAL PROBLEM OF THE DAY IS CLEARLY THE WET MICROBURST THREAT. LAST FEW DAYS HAVE SEEN SOME HEALTHIER WIND GUSTS AS DRIER AIR HAS ADVECTED INTO OUR LOCAL MID TROPOSPHERE AND SFC-FRZG LEVEL LAPSE RATES HAVE INCREASED SIGNIFICANTLY. ANALYSIS OF UPPER AIR SOUNDINGS USING RUC MODEL REVEAL MORE OF THE SAME FOR TODAY. TSTMS WILL LIKELY PRODUCE WIND GUSTS IN THE 40 TO 55 MPH RANGE ON AN ISOLATED BASIS. FINALLY...MADE SOME MINOR EDITS TO THE SFC WINDS AND CLOUD COVER FOR THIS EVENING. MARINE WISE....WILL CONTINUE WITH SOUTHWEST WINDS 10 TO 15 KNOTS AND SEAS AROUND 2 FEET. BAYS AND COASTAL WATERWAYS WILL MOSTLY HAVE A LIGHT CHOP. WINDS AND SEAS OF COURSE HIGHER NEAR SCATTERED THUNDERSTORMS. .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. 23 MEDLIN
Hazardous weather outlook, Jul 14, 5:30 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT WED JUL 14 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-141730- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WEAK UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED SOME STORMS COULD BECOME STRONG TO SEVERE...PRODUCING PERIODS OF HEAVY RAIN...GUSTY WINDS IN EXCESS OF 58 MPH...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. CURRENTLY...THE STORM PREDICTION CENTER HAS PLACED THE CENTRAL GULF COAST REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:04 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 26 min |
| Jul 13, 8:17 PM CDT | Special Marine Warning | MOB | 58 min | |
| Jul 13, 8:17 PM CDT | Special Marine Warning | MOB | 58 min | |
| Jul 13, 8:32 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 28 min |
| Jul 13, 9:12 PM CDT | Special Marine Warning | MOB | 63 min | |
| Jul 13, 9:12 PM CDT | Special Marine Warning | MOB | 63 min | |
| Jul 14, 1:16 AM CDT | Special Marine Warning | MOB | 89 min | |
| Jul 14, 3:54 AM CDT | Special Marine Warning | MOB | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.